MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® RAPID SERUM TUBE (RST) BLOOD COLLECTION TUBES THROMBIN; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® RAPID SERUM TUBE (RST) BLOOD COLLECTION TUBES THROMBIN; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368774
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd vacutainer® rapid serum tube (rst) thrombin, one tube had poor serum separation and re-mixed.No patient impact.
 
Additional Manufacturer Narrative
E.1: initial reporter addr 1: 815 springfield commons dr (b)(6).The manufacturing location for this product is sekisui.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6.Investigation summary: material #: 368774, lot/batch #: 231011.Bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and a normal gel barrier separation was not observed.Additionally, retention samples from bd inventory were evaluated by functional testing for gel movement and thrombin strength, centrifuged at 1300g for 5 minutes at 15 degrees centigrade, and no issues were observed relating to poor barrier separation as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode poor barrier separation.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® RAPID SERUM TUBE (RST) BLOOD COLLECTION TUBES THROMBIN
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19080943
Report Number2243072-2024-00533
Device Sequence Number20341046
Product Code JKA
UDI-Device Identifier50382903687744
UDI-Public(01)50382903687744
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101502
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Catalogue Number368774
Device Lot Number231011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown